Advertisement

Computational Statistics

, Volume 17, Issue 4, pp 453–464 | Cite as

Are Efficient Estimators in Single-Index Models Really Efficient? A Computational Discussion

  • Marian Hristache
Article
  • 360 Downloads

Summary

In this paper, we consider estimators of the finite dimensional parameter θ0 in the single-index regression model defined by: E(YX) = E(Y0). We use semiparametric weighted M-estimators defined as maximizing a pseudo-likelihood based on the linear exponential family and which have been shown to be asymptotically efficient. We discuss the choice of the pseudo-likelihood and the practical efficiency of these estimators, using computational arguments. We show that for a large but reasonable sample size, the asymptotically efficient estimator works better than the usual ones.

References

  1. Bonneu, M., Delecroix, M. and Hristache, M. (1995), “Semiparametric estimation of generalized linear models”, preprint, CREST, Paris.Google Scholar
  2. Delecroix, M. and Hristache, M. (1999), “M-estimateurs semi-paramétriques dans les modèles à direction révélatrice unique”, Bulletin of the Belgian Mathematical Society, 6, 161–185.MathSciNetzbMATHGoogle Scholar
  3. Delecroix, M., Hristache, M. and Patilea, V. (1999), “Optimal smoothing in semiparametric index approximation of regression functions”, working paper n∘9952, CREST, Paris.zbMATHGoogle Scholar
  4. Härdle, W., Hall, P. and Ichimura, H. (1993), “Optimal smoothing in single-index models”, Annals of Statistics, 21, 157–178.MathSciNetCrossRefGoogle Scholar
  5. Härdle, W., Hart, J.D., Marron, J.S. and Tsybakov, A.B. (1992), “Bandwidth choice for average derivative estimation”, Journal of the American Statistical Association, 87, 218–226.MathSciNetzbMATHGoogle Scholar
  6. Härdle, W. and Stoker, T.M. (1989), “Investigating smooth multiple regression by the method of average derivatives”, Journal of the American Statistical Association, 84, 986–995.MathSciNetzbMATHGoogle Scholar
  7. Härdle, W. and Tsybakov, A.B. (1993), “How sensitive are average derivatives”, Journal of Econometrics, 58, 31–48.MathSciNetCrossRefGoogle Scholar
  8. Ichimura, H. (1993), “Semiparametric least squares (SLS) and weighted SLS estimation of single-index models”, Journal of Econometrics, 58, 71–120.MathSciNetCrossRefGoogle Scholar
  9. Klein, R.L. and Spady, R.H. (1993), “An efficient semiparametric estimator for binary response models”, Econometrica, 61, 387–421.MathSciNetCrossRefGoogle Scholar
  10. Newey, W.K. and Stoker, T.M. (1993), “Efficiency of weighted average derivative estimators and index models”, Econometrica, 61, 1199–1223.MathSciNetCrossRefGoogle Scholar
  11. Powell, J.L., Stock, J.M. and Stoker, T.M. (1989), “Semiparametric estimation of index coefficients”, Econometrica, 57, 1403–1430.MathSciNetCrossRefGoogle Scholar
  12. Robinson, P.M. (1995), “The normal approximation for semiparametric averaged derivatives”, Econometrica, 63, 667–680.CrossRefGoogle Scholar
  13. Sherman, R.P. (1994), “U-processes in the analysis of a generalized semiparametric regression estimator”, Econometric Theory, 10, 372–395.MathSciNetCrossRefGoogle Scholar
  14. Stoker, T.M. (1986), “Consistent estimation of scaled coefficients”, Econometrica, 54, 1461–1481.MathSciNetCrossRefGoogle Scholar

Copyright information

© Physica-Verlag 2002

Authors and Affiliations

  • Marian Hristache
    • 1
  1. 1.ENSAI and CRESTBRUZFrance

Personalised recommendations